Hail, De Baca
- When
- July 8, 7:05 PM MST
- Where
- De Baca County, 18 mi NNE of Ft Sumner
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.700, -104.117
4 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jul 8, 1:30 PM MST, 5 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 230 PM MDT FRI JUL 8 2005 .DISCUSSION...THUNDERSTORMS CONTINUE TO BE MAIN FORECAST CONCERN. HIGH PRESSURE RIDGE FROM HIGH PLAINS OF WY TO NRN MEXICO APPEARS TO HAVE TWO CENTERS WITH SOME WEAKNESS IN THE RIDGE OVER LAND OF ENCHANTMENT IN THE FORM OF A COUPLE OF SHORT WAVE TROUGHS. ONE MOVE NORTHEAST OVER WRN PORTION OF STATE AND ONE SLIPPING SOUTH ACROSS THE EAST. THESE HAVE HELPED STORMS TO FIRE OVER THE HIGHER TERRAIN AS EXPECTED THIS AFTERNOON...BUT SO FAR THEY ARE UNABLE TO SUSTAIN AS THEY MOVE OFF. IN THE EAST...LOW LEVEL MOISTURE SHOULD BE ABLE TO SUSTAIN THE CONVECTION AS WE ENTER THE LATE AFTERNOON/EARLY EVENING PEAK HEATING...THUS WILL KEEP SCATTERED CATEGORY POPS IN FORECAST. WHILE WIND SPEEDS ARE FAIRLY LOW...TUCUMCARI PROFILER DOES SHOW CONSIDERABLE DIRECTIONAL SHEAR FROM 850-500MB. WOULD NOT BE SURPRISED TO SEE A SVR STORM OR TWO OVER HIGH PLAINS OVER NEXT FEW HOURS...WITH DAMAGING WINDS AND MARGINALLY LARGE HAIL. 19Z LAPS CAPES RUNNING OVER 3000 J/KG IN SAN MIGUEL COUNTY. IN THE WEST...STORMS ATTEMPTING TO MOVE INTO RIO GRANDE VALLEY ENCOUNTERING LAYER OF DRY AIR AT LOW LEVELS. PRECIP ECHOES CHARACTERISTICALLY WEAKENING AS THEY MOVE EAST. HOWEVER...GRADUAL TOP DOWN SATURATION LIKELY DUE TO NICE COVERAGE OVER SW MOUNTAINS. THUS...EXPECT INITIAL STORMS TO PRODUCE SIGNIFICANT WIND GUSTS...BUT AREA EVENTUALLY SPREADING EASTWARD INTO THE VALLEY WITH AT LEAST A FEW SHOWERS THIS EVENING...SO WILL GO WITH 20 PCT POPS FOR ABQ METRO...BUT SOME GUSTY WINDS PROBABLY A BETTER BET. NAM/DGEX SEEM TO HANDLE CONVECTIVE TRIGGERS AND INITIATION BETTER THAN GFS THIS SUMMER AND HAVE ESSENTIALLY GONE WITH THEM. WITH RESIDUAL MOISTURE AND SIMILAR PATTERN ON SATURDAY...AGAIN EXPECT QUITE A BIT OF LIGHTNING ACTIVITY...LIKE TODAY...AND POP FIELDS ARE SIMILAR. IT APPEARS THAT A DRY INTRUSION WILL INFILTRATE THE WEST SUNDAY AS NRN PORTION OF RIDGE SHIFTS SHIFTS EASTWARD INTO OHIO VALLEY...SO HAVE REMOVED NEARLY ALL POPS WEST OF THE CENTRAL MOUNTAIN CHAIN. SOUTHERN PORTION OF HIGH THEN SHIFTS FROM OLD MEXICO INTO CENTRAL ROCKIES NEXT WEEK. THIS PLACES NM IN EASTERLY UPPER FLOW. THIS CAN ALLOW STORMS THAT FIRE OVER EAST SLOPES OF CENTRAL MOUNTAIN CHAIN TO MOVE WESTWARD INTO RIO GRANDE VALLEY...MAYBE EVEN INTO WESTERN MOUNTAINS IF DECENT SHORT WAVE TROUGH IS EMBEDDED IN THE EASTERLY FLOW. MEANWHILE...SUMMERLIKE TEMPERATURES WILL CONTINUE...WITH DIURNAL RANGE ONLY NARROWED SLIGHTLY DURING MOST CLOUDY PERIODS...NAMELY TONIGHT AND SATURDAY...KD && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 57 96 57 97 / 0 0 0 0 GALLUP.......................... 51 91 49 92 / 10 0 0 0 GRANTS.......................... 53 92 52 93 / 10 0 0 0 GLENWOOD........................ 57 97 57 98 / 10 0 0 0 CHAMA........................... 42 83 42 86 / 10 10 10 0 LOS ALAMOS...................... 52 88 54 91 / 10 10 10 0 RED RIVER....................... 41 74 44 79 / 20 30 20 20 TAOS............................ 50 86 49 90 / 20 20 20 0 SANTA FE........................ 60 88 55 90 / 20 20 20 0 SANTA FE AIRPORT................ 58 91 57 93 / 10 20 20 0 ESPANOLA........................ 57 94 57 97 / 10 10 10 0 ALBUQUERQUE HEIGHTS............. 69 94 67 96 / 20 0 0 0 ALBUQUERQUE VALLEY.............. 59 95 61 97 / 20 0 0 0 ALBUQUERQUE FOOTHILLS........... 62 91 63 94 / 20 10 10 0 ALBUQUERQUE WEST MESA........... 65 93 66 96 / 20 0 0 0 SOCORRO......................... 60 98 64 99 / 20 10 10 0 SANDIA PARK/CEDAR CREST......... 59 84 62 86 / 20 20 20 10 MORIARTY/ESTANCIA............... 55 90 57 91 / 10 20 20 10 CARRIZOZO....................... 61 94 58 97 / 10 10 10 0 RUIDOSO......................... 54 84 55 85 / 10 30 20 20 RATON........................... 54 84 53 89 / 30 30 20 20 LAS VEGAS....................... 55 84 54 86 / 40 20 20 20 ROY............................. 60 84 58 87 / 40 20 20 20 CLAYTON......................... 63 88 63 89 / 30 20 20 10 SANTA ROSA...................... 63 91 63 95 / 30 20 20 10 TUCUMCARI....................... 65 93 65 95 / 30 20 20 10 FORT SUMNER..................... 66 94 66 97 / 30 20 20 10 CLOVIS.......................... 65 92 65 94 / 30 20 30 10 PORTALES........................ 65 93 66 96 / 30 20 30 10 ROSWELL......................... 69 95 68 97 / 30 20 30 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 19
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT FRI JUL 8 2005 NMZ001>021-026-091200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 600 AM MDT FRI JUL 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS THE FAR EASTERN PLAINS...MAINLY EAST OF A LINE FROM RATON TO FORT SUMNER TO ROSWELL. THE MAIN THREATS ARE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL EXIST MOST EVERY AFTERNOON AND EVENING THROUGH AT LEAST THE WEEKEND ACROSS EASTERN PLAINS. THE HIGH PLAINS ADJACENT TO THE CENTRAL MOUNTAIN CHAIN WILL ALSO SEE A SLIGHT CHANCE OF THUNDERSTORMS...BUT WITH A LOWER RISK OF SEVERE STORMS. LARGE HAIL AND DAMAGING WINDS WILL CONTINUE AS THE PRIMARY THREATS. WEATHER CAN CHANGE RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED EACH AFTERNOON AND EVENING THROUGH AT LEAST THE WEEKEND IN UNION...HARDING...QUAY...CURRY AND ROOSEVELT COUNTIES. WE WILL MONITOR OTHER PLAINS COUNTIES FOR ADDITIONAL SPOTTER ACTIVATION. 43
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 340 PM MDT FRI JUL 8 2005 CORRECTED HAIL SIZE STATEMENT. NMZ005-082245- NORTHEAST HIGHLANDS- 340 PM MDT FRI JUL 8 2005 ...ISOLATED STRONG THUNDERSTORMS WITH GUSTY WINDS AND SMALL HAIL MOVING ACROSS INTERSTATE 25 BETWEEN LAS VEGAS AND RATON... THROUGH 5 PM...SEVERAL THUNDERSTORMS WILL MOVE EAST OVER INTERSTATE 25 BETWEEN LAS VEGAS AND RATON WITH GUSTY WINDS OF 35 TO 50 MPH AND SMALL HAIL TO ONE HALF HAIL INCH. A SMALL STORM NEAR LAS VEGAS HAS ALREADY PRODUCED MEASURED WIND GUSTS OF NEAR 45 MPH. THE INTERSTATE 25 AREA ABOUT 10 MILES NORTH AND SOUTH OF WAGON MOUND OR BETWEEN MILE MARKERS 370 AND 395 MAY SEE THE MOST ACTIVE STORMS THROUGH 5 PM. 03
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 345 PM MDT FRI JUL 8 2005 NMZ002-003-009-082235- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- NORTHWEST MOUNTAINS INCLUDING JEMEZ-UPPER RIO GRANDE VALLEY- 345 PM MDT FRI JUL 8 2005 ...GUSTY OUTFLOW WINDS FROM THUNDERSTORMS TO THE WEST WILL BE APPROACHING ALBUQUERQUE METRO AREAS THROUGH 5 PM... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERAL BOUNDARIES OF GUSTY WINDS APPROACHING THE ALBUQUERQUE AND RIO RANCHO AREAS FROM THE WEST. AT 345 PM WIND GUSTS OF 25 TO 40 MPH WERE LOCATED NEAR THE DOUBLE EAGLE AIRPORT JUST WEST OF ALBUQUERQUE. RADAR TRENDS INDICATE THAT THESE GUSTY WINDS WILL SPREAD EAST INTO WESTERN ALBUQUERQUE AND WESTERN RIO RANCHO BETWEEN 4 PM AND 430 PM. HIGH BASED SHOWERS WITH GUSTY WINDS AND LITTLE RAIN MAY ALSO REACH THE METRO AREA AFTER 5 PM. 03
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
419 PM MDT FRI JUL 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0419 PM HAIL 6 S WAGON MOUND 35.92N 104.71W
07/08/2005 0.75 INCH MORA NM PUBLIC
&&
JAMSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 PM MDT FRI JUL 8 2005 NMZ006-011>013-016-018>021-090130- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-QUAY COUNTY- ROOSEVELT COUNTY- 600 PM MDT FRI JUL 8 2005 ...ISOLATED STRONG THUNDERSTORMS OVER EASTERN NEW MEXICO THIS EVENING... SEVERAL AREAS WITH SHOWERS AND ISOLATED STRONG THUNDERSTORMS WILL BE ACTIVE ACROSS EASTERN NEW MEXICO DURING EARLY EVENING. ALTHOUGH LESS ACTIVE THAN PREVIOUS EVENINGS THIS WEEK...SOME OF THE STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS OF 35 TO 50 MPH AND SMALL HAIL TO NEAR THREE QUARTER INCH IN DIAMETER. THROUGH 8 PM...ONE AREA OF INCREASING THUNDERSTORMS WILL BE OVER EASTERN TORRANCE AND WESTERN GUADALUPE COUNTIES OR BETWEEN MOUNTAINAIR AND SANTA ROSA. STRONGEST STORMS WILL BE LOCATED NORTHWEST AND SOUTHWEST OF ENCINO AND ALSO ALONG INTERSTATE 40 BETWEEN CLINES CORNERS AND SANTA ROSA. OTHER STRONG THUNDERSTORMS WILL BE LOCATED OVER FAR EASTERN CHAVES COUNTY NEARLY 40 MILES EAST OF ROSWELL OR ABOUT 5 TO 10 MILES NORTHWEST OF THE COMMUNITY OF CAPROCK IN LEA COUNTY. A FEW OTHER ISOLATED STORMS WILL BE DEVELOPING WEST OF TUCUMCARI AND NEAR MOSQUERO IN HARDING COUNTY. 03
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 730 PM MDT FRI JUL 8 2005 NMZ006-007-012-013-018>021-090330- CHAVES COUNTY PLAINS-CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY- DE BACA COUNTY-FAR NORTHEAST PLAINS-HARDING COUNTY-QUAY COUNTY- ROOSEVELT COUNTY- 730 PM MDT FRI JUL 8 2005 ...ISOLATED STRONG THUNDERSTORMS CONTINUING OVER EASTERN NEW MEXICO THIS EVENING... STRONG THUNDERSTORMS CAPABLE OF GUSTY WINDS GREATER THAN 45 MPH AND HEAVY BURSTS OF LARGE HAIL WILL CONTINUE DURING MID EVENING ACROSS EASTERN NEW MEXICO FROM NEAR CLAYTON SOUTH TO TUCUMCARI AND SANTA ROSA AND ALSO SOUTH OVER RURAL AREAS LOCATED BETWEEN FORT SUMNER AND CLOVIS. SOME OF THE STORMS ARE DEVELOPING RAPIDLY AND PRODUCING SHORT BURSTS OF MODERATE HAIL WITH FREQUENT LIGHTNING. OTHER STORMS ARE MORE INTENSE AND WILL PRODUCE HAIL GREATER THAN ONE INCH AND WIND GUSTS OVER 60 MPH MAINLY OVER RURAL AREAS AND OPEN RANGELANDS BETWEEN CLOVIS...TUCUMCARI...AND FORT SUMNER. REMAIN ALERT FOR THESE STRONG STORMS AND CONTINUE TO LISTEN FOR POSSIBLE WARNINGS AND ADDITIONAL STATEMENTS THROUGH 10 PM. 03
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 745 PM MDT FRI JUL 8 2005 NMZ018-090300- DE BACA COUNTY- 745 PM MDT FRI JUL 8 2005 ...STRONG WINDS EXPECTED OVER SUMNER LAKE THROUGH 9 PM... AT 745 PM...A BOUNDARY OF STRONG WINDS WITH GUSTS OF 30 TO 45 MPH WAS MOVING SOUTHWEST FROM QUAY COUNTY INTO NORTHEAST DE BACA COUNTY. BY 8 PM THESE STRONG NORTHEASTERLY WINDS WILL MOVE OVER SUMNER LAKE CREATING DANGEROUS CONDITIONS FOR BOATERS ON OPEN WATERS. BOATERS AND CAMPERS SHOULD REMAIN ALERT AND BE PREPARED FOR GUSTY WINDS LASTING FROM NEAR 8 PM THROUGH 9 PM. 03
The Cannon AFB radar (KFDX), 46 km away, was scanning. The volume nearest the first event began at 02:05 UTC.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2005Every state in 2005This day in weather historyWarnings in New Mexico, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456349, 5456350, 5456351, 5456352.